Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 150, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 25, 2007, 4:41 PM CDT for LaPorte County, Indiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2007, 4:41 PM CDT (21:41 UTC)
- Expired
- Sep 25, 2007, 5:42 PM CDT
- In force
- 61 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County LaPorte County, IN
The radar
The Northern Indiana radar (KIWX), 88 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1485 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 252142
SVRIWX
INC091-252300-
/O.NEW.KIWX.SV.W.0150.070925T2141Z-070925T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
441 PM CDT TUE SEP 25 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LA PORTE COUNTY IN NORTHWEST INDIANA
* UNTIL 600 PM CDT
* AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED 12 MILES WEST OF
OTIS...OR ABOUT OVER PORTAGE...AND MOVING EAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WESTVILLE...
TRAIL CREEK AND MICHIGAN CITY...
LA PORTE...
ROLLING PRAIRIE...
WANATAH...
LONG BEACH...
SOUTH WANATAH...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS IN EXCESS OF 70 MPH....
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
LAT...LON 4171 8652 4166 8653 4166 8650 4160 8648
4139 8694 4172 8695 4175 8690 4176 8685
4176 8655 4176 8654
TIME...MOT...LOC 2141Z 257DEG 27KT 4159 8711
$$1 follow-up statement
000
WWUS53 KIWX 252242
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
642 PM EDT TUE SEP 25 2007
INC091-252252-
/O.CAN.KIWX.SV.W.0150.000000T0000Z-070925T2300Z/
LA PORTE IN-
542 PM CDT TUE SEP 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR LA PORTE COUNTY IS
CANCELLED...
AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4171 8652 4166 8653 4166 8650 4160 8648
4139 8694 4172 8695 4175 8690 4176 8685
4176 8655 4176 8654
TIME...MOT...LOC 2242Z 257DEG 27KT 4168 8651
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:23 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 25, 2:23 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 323 PM EDT TUE SEP 25 2007 .SHORT TERM...TONIGHT AND TOMORROW. BIGGEST FORECAST PROBLEM OF THE DAY IS DEALING WITH PRECIP AS A COLD FRONT PUSHES EAST ACROSS THE MS RIVER INTO THE REGION TONIGHT. STRONG UPPER LEVEL RIDGING FINALLY STARTING MAKES ITS WAY EAST TOWARDS THE ATLC COASTLINE...WITH A TILT ALONG THE COAST FROM NORTHEAST TO SOUTHWEST BACK INTO THE NORTHERN GULF OF MEXICO. COLD FRONT CURRENTLY STRETCHES FROM THE UP OF MICHIGAN TO NEAR ROCKFORD ILLINOIS AND ON SOUTHWEST INTO CENTRAL MISSOURI. DECENT TEMP GRADIENT ACROSS THE FORECAST AREA AS THE CLOUDS HAVE SHELTERED SOME AREAS FROM WARMING MUCH PAST 80...MAINLY ACROSS THE MI COUNTIES AND CLOSER TO THE LAKE...AND THE REGION FROM FWA BACK INTO THE NORTHWESTERN OHIO COUNTIES HAVE PUSHED INTO THE MIDDLE AND UPPER 80S AS CLOUDS HAVE BEEN MUCH LESSER IN COVERAGE OR THINNED THIS AFTERNOON. DEWPOINTS ACROSS THE REGION HAVE REACHED LATE JULY-LIKE LEVELS IN THE LOWER 70S. AHEAD OF THE COLD FRONT SCTD SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE WITH THE JUICY AIR MASS (PWATS ARE MORE THAN 200 PERCENT OF NORMAL VALUES)...MODEST INSTABILITY...AND THE REGION IN THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET WHICH SITS FROM ILLINOIS INTO ONTARIO. RAINFALL RATES SHOULD BE LIGHT TO MODERATE IN THOSE AREAS WHICH DOES SEE A SHOWER THIS EVENING. AS WE LOSE HEATING THIS EVENING THE CHANCES FOR THUNDERSTORMS WILL LESSEN. THE COLD FRONT WILL START TO PUSH INTO THE AREA LATE TONIGHT...THE BULK OF THE PRECIP LOOKS TO BE ALONG AND BEHIND THE FRONT. BEST DYNAMICS SEEMS TO BE FURTHER NORTH OF THE REGION...BUT ENOUGH LIFT WILL BE PRESENT TO CREATE A POSSIBLE BROKEN AREA OR LINE OF SHOWER ACTIVITY THAT WILL PASS ACROSS THE REGION OVERNIGHT. GIVEN THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE MODERATE RAINFALL MAY BE EXPECTED...WITH SOME LOCALLY HIGHER AMOUNTS LIKELY IN ANY ISOLATED THUNDERSTORMS. WINDS WILL SHIFT FROM THE SOUTHWEST TO THE NORTHWEST BEHIND THE FRONT AND START TO ADVECT IN COOLER AND DRIER AIR. MODELS HAVE BEEN SUGGESTING THAT THE FRONT MAY STALL IN OR JUST SOUTH OF CENTRAL INDIANA AND NORTHERN OHIO...THIS WILL KEEP OVERNIGHT TEMPS SLIGHTLY WARMER ACROSS THE SOUTHEASTERN PORTIONS OF THE AREA. SURFACE WAVE WILL START TO TRAVERSE THE FRONTAL BOUNDARY DURING THE DAY PUSHING ACROSS THE HOOSIER STATE INTO OHIO BY LATE AFTERNOON...LINGERING STRATOCU BEHIND THE FRONT WILL KEEP TEMPS DOWN SOME...WITH SOME SCTD SHOWERS AND A FEW THUNDERSTORMS STILL POSSIBLE ACROSS THE FAR SOUTHERN PORTIONS OF THE FORECAST AREA CLOSER TO THE STALLED BOUNDARY. LIGHT NORTHWESTERLY FLOW AS SURFACE HIGH PRESSURE MOVES EAST ACROSS THE MS VALLEY TOWARDS THE AREA. SMALL TEMP GRADIENT FROM NORTHWEST TO SOUTHEAST...WITH UPPER 60S CLOSE TO THE LAKE...AND MIDDLE AND MAYBE EVEN UPPER 70S ACROSS THE FAR SOUTHEAST PORTIONS OF THE FORECAST AREA NEAR LIMA OHIO. && .LONG TERM...TOMORROW NIGHT THROUGH TUESDAY. THE GFS AND ECMWF ARE NOT THAT DIFFERENT FOR WEDNESDAY NIGHT. THE NAM IS FASTER THAN BOTH. HOWEVER WILL STAY CONSISTENT AND KEEP THE SMALL RAIN CHANCES IN FOR THE SOUTHEASTERN HALF OF THE CWA FOR THE FIRST PART OF WEDNESDAY NIGHT...THEN MAKING MORE OF THE CWA DRY LATER DURING THE NIGHT AS THE RAIN MOVES EASTWARD. THEN ON THURSDAY HIGH PRESSURE WILL BEGIN BUILDING INTO THE COUNTY WARNING AREA FROM THE WEST. THIS HIGH PRESSURE WILL BE OVER THE AREA THROUGH SATURDAY NIGHT. ON SUNDAY CLOUDS ARE EXPECTED TO INCREASE FROM WEST TO EAST ACROSS THE AREA DUE TO AN APPROACHING COLD FRONT. THE GFS OVER THE LAST FEW RUNS HAS BEEN SLOWING THIS FRONT DOWN AND THE LATEST RUN HAS SIGNIFICANTLY CUT BACK ON THE QPF. IT WILL HAVE TO BE WATCHED BY THE TIME THAT SUNDAY NIGHT GETS HERE...HOW MUCH STRENGTH THE FRONT IS GOING TO HAVE. A HIGH PRESSURE OVER THE EASTERN SEABOARD COULD PLAY INTO HOW STRONG THAT FRONT IS WHEN IT MOVES THROUGH OUR COUNTY WARNING AREA. ALSO SUNDAY NIGHT INTO MONDAY THE GFS AND ECMWF BEGIN TO DIFFER. THE GFS MOVES THAT FRONT THROUGH SUNDAY NIGHT...BUT THE ECMWF IS TENDING TO GENERATE AN UPPER LEVEL LOW OVER THE CENTRAL PLAINS...AND KEEPS THIS JUST OFF TO OUR WEST THROUGH TUESDAY DUE TO A HIGH OVER THE EAST COAST. THE GFS FOR MONDAY AND TUESDAY HAS US ON THE BACKSIDE OF HIGH PRESSURE WHILE ADVANCING A COLD FRONT TOWARDS US FROM THE WEST...UP TO ILLINOIS BY 00Z WEDNESDAY. SO WILL BE KEEPING THE RAIN CHANCES IN FOR SUNDAY NIGHT AND NEXT MONDAY AND TUESDAY DRY...WHILE WAITING FOR MORE CONSISTENCY IN THE MODELS. && .AVIATION... /ISSUED 133 PM EDT TUE SEP 25 2007/ VFR CONDITIONS FOUND ACROSS THE REGION...WHICH LIES AHEAD OF A COLD FRONT MOVING EAST ACROSS THE MS RIVER. SCTD SHOWER ACTIVITY ACROSS THE REGION SHOULD CONTINUE THROUGH MOST OF THE PERIOD...ENDING AFTER 12-15Z AS THE FRONT EXITS THE REGION. IN THESE SHOWERS AND FEW THUNDERSTORMS MVFR AND MAYBE EVEN IFR CONDITIONS WILL BE POSSIBLE...DUE TO NO SOLID CERTAINTY ON EXACTLY WHERE OR WHEN WILL JUST USE CB MENTION AFTER 21 OR 22Z. A BROKEN LINE OF SHOWERS ALONG AND JUST BEHIND THE FRONT MAY PUSH THROUGH THE REGION FROM 01-10Z AND HAVE ADDED -SHRA AND SLIGHTLY LOWER CIGS AND VSBY...AS TIMING BECOMES MORE CERTAIN WILL NARROW THE RANGE. BEHIND THE FRONT NORTHWESTERLY WINDS AND STRATOCU DECK AROUND 2-3 K FEET WILL BE FOUND. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...SCHOTT LONG TERM...LOTHAMER AVIATION...SCHOTT
Hazardous weather outlook, Sep 25, 3:16 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 416 PM EDT TUE SEP 25 2007 INZ003>008-012>016-020-MIZ077>081-262030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITE-BERRIEN-CASS MI-ST. JOSEPH MI- BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...MONTICELLO...BROOKSTON...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE 416 PM EDT TUE SEP 25 2007 /316 PM CDT TUE SEP 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT. SOME OF THESE STORMS IN NORTHWESTERN INDIANA AND SOUTHERN LOWER MICHIGAN COULD BECOME SEVERE...WITH DAMAGING WINDS UP TO 60 MPH THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND ALSO SUNDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX INZ009-017-018-022>027-032>034-OHZ001-002-004-005-015-016-024-025- 262030- DE KALB-WHITLEY-ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS- GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...AUBURN...GARRETT...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 416 PM EDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT ACROSS NORTHEASTERN INDIANA AND NORTHWESTERN OHIO. SEVERE WEATHER IS NOT EXPECTED. HOWEVER...SOME THUNDERSTORMS COULD CONTAIN GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND ALSO SUNDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-262030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 416 PM EDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE...WITH STRONG DAMAGING WINDS UP TO 55 KNOTS THE PRIMARY CONCERN. WAVES WILL ALSO BE HIGHER IN AND NEAR ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND ALSO SUNDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 4:26 PM CDT | Special Marine Warning | IWX | 64 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.